Advertisement

Journal of Mathematical Sciences

, Volume 199, Issue 4, pp 400–413 | Cite as

The Algebra of Semimagic Matrices and its Length

  • A. E. Guterman
  • O. V. Markova
  • S. D. Sochnev
Article
  • 37 Downloads

A matrix is said to be semimagic if all its row and column sums are equal. The paper investigates the length function for the algebra of semimagic matrices with respect to different generating systems. Bibliography: 11 titles.

Keywords

Permutation Group Induction Step Nonzero Entry Length Function Induction Assumption 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    I. V. Arzhantsev, V. V. Batyrev, E. I. Bunina, E. S. Golod, A. E. Guterman, M. V. Zaicev, A. I. Zobnin, A. A. Klyachko, V. T. Markov, A. A. Nechaev, A. Yu. Olshanskii, E. A. Porshnev, and Yu. G. Prokhorov, Students Olympiads in Algebra at the Department of Mathematics and Mechanics, MSU, MCCME, Moscow (2012).Google Scholar
  2. 2.
    A. Van Den Essen, “Magic squares and linear algebra,” Amer. Math. Monthly, 97, No. 1, 60–62 (1990).CrossRefMathSciNetGoogle Scholar
  3. 3.
    Ch. Godsil and G. Royle, Algebraic Graph Theory, Springer-Verlag, New York (2004).Google Scholar
  4. 4.
    A. E. Guterman and O. V. Markova, “Commutative matrix subalgebras and length function,” Linear Algebra Appl., 430, 1790–1805 (2009).CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    F. Harary, Graph Theory, Addison-Wesley (1969).Google Scholar
  6. 6.
    O. V. Markova, “On the length of the algebra of upper triangular matrices,” Usp. Matem. Nauk, 60, No. 3, 177–178 (2005).CrossRefMathSciNetGoogle Scholar
  7. 7.
    O. V. Markova, “The length function and matrix algebras,” Fundam. Prikl. Matem., 17, No. 6, 65–173 (2012).Google Scholar
  8. 8.
    I. Murase, “Semimagic squares and non-semisimple algebras,” Amer. Math. Monthly, 64, No. 3, 168–173 (1957).CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    C. J. Pappacena, “An upper bound for the length of a finite-dimensional algebra,” J. Algebra, 197, 535–545 (1997).CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    A. Paz, “An application of the Cayley–Hamilton theorem to matrix polynomials in several variables,” Linear Multilinear Algebra, 15, 161–170 (1984).CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    L. M. Weiner, “The algebra of semimagic squares,” Amer. Math. Monthly, 62, No. 4, 237–239 (1955).CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  • A. E. Guterman
    • 1
  • O. V. Markova
    • 1
  • S. D. Sochnev
    • 1
  1. 1.Lomonosov Moscow State UniversityMoscowRussia

Personalised recommendations